Posted by bleauberry on March 21, 2009, at 19:25:20
In reply to Re: changing from wellbutrin and cymbalta to pristiq, posted by lois on March 21, 2009, at 16:50:32
> I guess I'm wondering if symptoms of serotonin syndrome and withdrawal 'could' be similar, and how to know the difference. Since the way to treat one would be opposite of the way to treat the other...............
I see. Ok. Good concern and good question.
You want to be an expert on serotonin syndrome, how to spot it, how to differentiate it from something else, and how to treat it? You want to recognize it early? You can actually become an expert on it in about 20 minutes. You'll be able to know it exactly even if an emergency room physician isn't sure what's going on.
It has some very disctinct symptoms, and these symptoms progress in stages. There is no other disease, syndrome, or anything that follows the telltale pattern of serotonin syndrome. You will know without a doubt if what you experience is withdrawals or serotonin syndrome. Or more accurately, serotonin toxicity.
Here's how to become an expert in minutes. Go to PsychoTropical.com, or do a google search on Dr Gillman Serotonin Syndrome. He has studied it extensively and written on it. Every emergency room physician should be trained with his stuff in my opinion. Anyway, look for his writings on serotonin syndrome and read them. It only takes about 20 minutes maybe.